Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 75, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 2:37 PM CDT for Ouachita County, Arkansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 2:37 PM CDT (19:37 UTC)
- Expired
- Apr 9, 2021, 3:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:50 PM CDT | HAIL 1 | 3 Ssw Bragg City, AR | |
| Apr 9, 3:12 PM CDT | TSTM WND DMG | 1 W East Camden, AR | A TREE WAS BLOWN DOWN ON A HOME IN EAST CAMDEN. |
| Apr 9, 3:12 PM CDT | TSTM WND DMG | 2 Nw Camden, AR | A TREE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WUUS54 KLZK 091937
SVRLZK
ARC103-092030-
/O.NEW.KLZK.SV.W.0075.210409T1937Z-210409T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
237 PM CDT Fri Apr 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Ouachita County in southwestern Arkansas...
* Until 330 PM CDT.
* At 237 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of White Oak Lake State Park to 7
miles southwest of Village, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camden... Stephens...
Chidester... Louann...
Poison Springs State Park... Cullendale...
White Oak Lake State Park... East Camden...
Amy... Kirkland...
Harmony Grove... Frenchport...
Elliot... Cross Roads in Ouachita County...
Fairview in Ouachita County... Troy...
Warner... Bragg City...
Buena Vista... Reader...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3339 9275 3337 9279 3338 9312 3374 9311
3381 9279 3381 9274 3364 9273 3362 9274
3355 9272 3356 9273 3354 9275 3355 9277
3354 9278 3353 9276 3351 9277 3349 9277
3348 9271 3346 9273 3345 9271 3337 9271
TIME...MOT...LOC 1937Z 259DEG 31KT 3360 9314 3318 9311
HAIL...1.00IN
WIND...60MPH
$$
671 follow-up statement
687
WWUS54 KLZK 092000
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
300 PM CDT Fri Apr 9 2021
ARC103-092030-
/O.CON.KLZK.SV.W.0075.000000T0000Z-210409T2030Z/
Ouachita AR-
300 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR OUACHITA COUNTY...
At 300 PM CDT, severe thunderstorms were located along a line
extending from near Poison Springs State Park to near Lisbon, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden... Stephens...
Chidester... Louann...
Poison Springs State Park... Cullendale...
White Oak Lake State Park... East Camden...
Amy... Kirkland...
Harmony Grove... Frenchport...
Elliot... Cross Roads in Ouachita County...
Fairview in Ouachita County... Troy...
Warner... Bragg City...
Buena Vista... Reader...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3339 9275 3337 9279 3338 9312 3374 9311
3381 9279 3381 9274 3364 9273 3362 9274
3355 9272 3356 9273 3354 9275 3355 9277
3354 9278 3353 9276 3351 9277 3349 9277
3348 9271 3346 9273 3345 9271 3337 9271
TIME...MOT...LOC 2000Z 270DEG 31KT 3364 9291 3322 9288
HAIL...1.00IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:37 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 9, 12:37 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Little Rock AR 1237 PM CDT Fri Apr 9 2021 .AVIATION... Forecasts will continue to utilize CAM guidance for placement of TSRA at sites through 12z/10. Expect low MVFR ceilings to affect sites during the second half of the valid TAF period, affecting northern sections the longest. 55 && .PREV DISCUSSION...(ISSUED 653 AM CDT Fri Apr 9 2021) AVIATION...Updated w/ a discussion for the 09/12Z TAFs VFR condns were noted across the FA Fri morning. A warm frnt located over Cntrl LA was tracking N/wrd slower than guidance depicted. As this frnt slowly moves N/wrd into the state, cloud cover wl increase along w/ developing SHRA/TS at most terminals. Late in the PD, a line of TS is expected to track across the FA from W to E...have adjusted times accordingly w/ newer guidance along w/ introducing TEMPO TSRA groups at most terminals. Winds through the PD wl transition from Srly to become more Erly, however a more VRB pattern is expected later in the PD. /232/ PREV DISCUSSION...(ISSUED 346 AM CDT Fri Apr 9 2021) SHORT TERM...Today Through Saturday Night .Potential for strong to severe thunderstorms remains in place for portions of western, central, and southern Arkansas Friday afternoon and evening into early Saturday morning, however severe threat remains conditional and uncertain... .Synopsis... Latest WV sat imgry and mesoanalysis data indicated a quasi-closed H500 low pivoting N/wrd over the Midwest, w/ another shortwave trof upstream over the Nrn Cont Divide. Over the Srn Cntrl US, cyclonic sfc flow was noted over Wrn TX, w/ a weak warm frnt extending E- S/Ewrd over Ern TX and into Cntrl LA. To the S of this bndry, a moist Gulf airmass characterized by Td's in excess of 65-70F was noted. .Today... The aforementioned upper shortwave is progged to dig S/wrd into the Cntrl Plains and drive a cold frnt S/wrd w/ it. The warm frnt is expected to be located near the AR/LA border around 12Z Fri morning, w/ poleward moisture transport resulting in a plume of 65F+ Td's following behind. WAA/moisture advection wl continue to extend into the Srn half of the FA as the sfc low to the W begins arc to the N/E into OK. 00Z/06Z CAM guidance cont to suggest morning and early afternoon shower/tstorm activity wl be in place along the advancing warm frnt. Greater variance remains among guidance regarding the Nrly extent of the bndry, however consensus is pinning the bndry stalling near the I40 corridor, particularly as shower/tstorm activity increases. Pt fcst soundings suggest the presence of an EML, which will help in providing steep mid-lvl lapse rates w/ minimal capping invof the bndry and over Srn AR. ML buoyancy progs remain around 2000-2500 J/kg...it is noted that higher buoyancy progs assume greater bndry layer moisture content, e.g. Td's in excess of 65F, and this wl be dependent on the movement of the warm frnt. Scattered cellular development could contribute to an enhanced large/damaging hail threat through the afternoon and early evening over portions of Cntrl and Srn AR. .Friday Night... The evolution of a nocturnal MCS over the Srn half of the state late Fri night/early Sat morning remains conditional and uncertain...Lingering cirrus shields from afternoon precip and lower- lvl cloud cover via WAA wl hinder diurnal heating potential w/ evening T's hanging around the low-70s. A stout Theta-E grad wl accompany the warm frnt where it stalls, and a nocturnal forward propagating MCS as depicted somewhat consistently by CAM guidance is expected to follow the Srn periphery of this sfc feature. Bndry layer stabilization following earlier precip wl certainly play a role towards the magnitude of available nocturnal buoyancy, w/ pt fcst soundings still suggesting ML buoyancy of ~500-750 J/kg across Srn AR after 00Z. Modest 0-6 km bulk shear of 35-40 kts in conjunction w/ a 40 kt LLJ wl aid in cold pool/shear balance and could support a longer lived propagating MCS over the Srn portion of the FA. Should the conditionality of this fcst materialize, an enhanced damaging wind threat wl exist over Srn AR along the aforementioned Theta-E grad as an MCS tracks through the region. A minimal but non- zero QLCS tornado threat wl exist as well given sufficient 0-3 km bulk shear values. Fcst QPF of one inch to one and a half inches over the S/Ern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight PD. .Saturday... By Sat morning, sfc low pressure be located over the lower OH river valley, w/ a tailing cold frnt draped over AR from the N/E to S/W. Settled wx will be noted for the Natural State on Saturday as broad high pressure promotes subsidence and clearing skies. Drier and cooler air will be seen around the region w/ seasonable temps in the 60s over the N, and low to mid 70s. LONG TERM...Sunday Through Thursday No significant changes were made to the going fcst. The aforementioned upr storm sys wl be departing the region on Sun, with high pres settling into the area. Cooler temps wl be noted early Sun, but readings wl rebound into the 70s by the aftn, under abundant sunshine. Model solutions thru the new work week cont to indc a mainly zonal flow pattern acrs the Mid-South. A weak CDFNT is progged to drop SEWD thru AR Mon and early Mon ngt, eventually stalling south of the state thereafter. Data suggest that precip assocd with the FROPA wl be post-fntl and have included some slgt chc PoPs durg that time frame. Beyond Mon, a series of weak upr lvl impulses wl traverse the region. These systems wl interact with the stalled fntl bndry to bring additional rain chcs to much of the area every other day. Timing of these weak features rmn problematic with the various model solutions, so opted to keep PoPs mainly in the chc category. The better rain chcs/QPF amts wl be acrs Srn AR, closer to the stalled bndry. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Apr 9, 3:49 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 349 AM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 349 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms, of which some could be strong, are expected to develop over central and southern Arkansas late Friday morning and continue into the early afternoon. Some large hail may accompany these storms. Later Friday night and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief QLCS tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/44
In the hours before
Special weather statement, Apr 9, 11:36 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1136 AM CDT Fri Apr 9 2021
ARZ052>055-062-091715-
Hot Spring AR-Pike AR-Grant AR-Clark AR-Dallas AR-
1136 AM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN PIKE...
SOUTHWESTERN GRANT...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING
COUNTIES UNTIL 1215 PM CDT...
At 1135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Okolona to 6 miles
northeast of Whelen Springs. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Arkadelphia... Gurdon...
Caddo Valley... Leola...
Okolona... Beirne...
Gum Springs in Clark County... Richwoods...
Halfway... Antoine...
Burtsell... Lower Lake Recreation Area...
Tulip... Curtis...
Manning... Joan...
Hollywood... Pisgah...
Willow... Dalark...
LAT...LON 3389 9330 3392 9333 3392 9334 3394 9334
3393 9335 3396 9338 3395 9342 3396 9347
3394 9351 3394 9353 3396 9353 3395 9354
3396 9355 3418 9327 3417 9243 3386 9299
TIME...MOT...LOC 1635Z 240DEG 37KT 3394 9346 3389 9304
53Special weather statement, Apr 9, 1:14 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
114 PM CDT Fri Apr 9 2021
ARZ021-030-091845-
Johnson AR-Logan AR-
114 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN AND WESTERN
JOHNSON COUNTIES UNTIL 145 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denning, or 7 miles south of Ozark, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Ratcliff...
Woodland... Hinkle...
Hoyt... Spadra...
Tokalon... Lake Dardanelle...
Coal Hill... Caulksville...
Morrison Bluff... Catalpa...
Roseville... Dublin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 9381 3543 9381 3540 9379 3536 9375
3538 9371 3559 9370 3573 9348 3573 9347
3546 9330 3541 9330 3522 9385 3532 9391
TIME...MOT...LOC 1813Z 240DEG 49KT 3539 9379
67Special weather statement, Apr 9, 1:59 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Little Rock AR 159 PM CDT Fri Apr 9 2021 ARZ012-021-091930- Johnson AR-Newton AR- 159 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND SOUTHERN NEWTON COUNTIES UNTIL 230 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Woodland, or 10 miles north of Clarksville, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walnut... Rosetta... Devils Knob... Salus... Fort Douglas... Ozone... Fallsville... Swain... Haw Creek Falls Campground... Deer... Dixon Ridge... Cowell... Nail... Hillcrest in Johnson County... Mineral Springs Recreation Area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 9338 3556 9353 3586 9345 3583 9306 TIME...MOT...LOC 1859Z 213DEG 25KT 3561 9342 67
Special weather statement, Apr 9, 2:32 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Little Rock AR 232 PM CDT Fri Apr 9 2021 ARZ004-013-092000- Marion AR-Searcy AR- 232 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEARCY AND SOUTHWESTERN MARION COUNTIES UNTIL 300 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over Duff, or 7 miles northwest of Marshall, moving north at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall... Marsena... Duff... Maumee... Rush... St. Joe... Gilbert... Zach... Ralph... Silver Hill... Mull... Maumee Crossing... Bruno... Snowball... Baker Ford... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3588 9266 3588 9282 3618 9283 3619 9254 TIME...MOT...LOC 1932Z 192DEG 26KT 3597 9276 67
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:36 AM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 14 min |
| Apr 9, 1:59 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 2:32 PM CDT | Special Weather Statement | LZK | Searcy | 28 min |
| Apr 9, 2:44 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 46 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | LZK | Boone | 22 min |
| Apr 9, 3:07 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Marion | 38 min |
| Apr 9, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 66 min |
| Apr 9, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 31 min |
| Apr 9, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Randolph, Sharp | 43 min |
| Apr 9, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 42 min |
| Apr 9, 3:46 PM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln | 29 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | LZK | Lawrence | 43 min |
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 65 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 67 min |
| Apr 9, 5:18 PM CDT | Special Weather Statement | LZK | Phillips | 42 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.